Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Regularity of the solution to 1-D fractional order diffusion equations


Authors: V. J. Ervin, N. Heuer and J. P. Roop
Journal: Math. Comp. 87 (2018), 2273-2294
MSC (2010): Primary 65N30, 35B65, 41A10, 33C45
DOI: https://doi.org/10.1090/mcom/3295
Published electronically: January 26, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we investigate the solution of the steady-state fractional diffusion equation on a bounded domain in $ \mathbb{R}^{1}$. The diffusion operator investigated, motivated by physical considerations, is neither the Riemann-Liouville nor the Caputo fractional diffusion operator. We determine a closed form expression for the kernel of the fractional diffusion operator which, in most cases, determines the regularity of the solution. Next we establish that the Jacobi polynomials are pseudo eigenfunctions for the fractional diffusion operator. A spectral type approximation method for the solution of the steady-state fractional diffusion equation is then proposed and studied.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N30, 35B65, 41A10, 33C45

Retrieve articles in all journals with MSC (2010): 65N30, 35B65, 41A10, 33C45


Additional Information

V. J. Ervin
Affiliation: Department of Mathematical Sciences, Clemson University, Clemson, South Carolina 29634-0975
Email: vjervin@clemson.edu

N. Heuer
Affiliation: Facultad de Matemáticas, Pontificia Universidad Católica de Chile, Avenida Vicuña Mackenna 4860, Macul, Santiago, Chile
Email: nheuer@mat.puc.cl

J. P. Roop
Affiliation: Department of Mathematics, North Carolina A & T State University, Greensboro, North Carolina 27411
Email: jproop@ncat.edu

DOI: https://doi.org/10.1090/mcom/3295
Keywords: Fractional diffusion equation, Jacobi polynomials, spectral method
Received by editor(s): August 14, 2016
Received by editor(s) in revised form: January 7, 2017, March 15, 2017, and May 4, 2017
Published electronically: January 26, 2018
Additional Notes: The first author was partially support by CONICYT through FONDECYT project 1150056
The second author was partially support by CONICYT through FONDECYT projects 1150056, and Anillo ACT1118 (ANANUM)
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society